Elvira Casterá

Learn More
HIV-infected patients have a higher risk of developing cutaneous reactions than the general population, which has a significant impact on patients' current and future care options. The severity of cutaneous adverse reactions varies greatly, and some may be difficult to manage. HIV-infected patients just at the beginning of antiretroviral treatment can(More)
OBJECTIVE To report a case of septic shock and community-acquired pneumonia in a patient with psoriatic arthritis receiving treatment with etanercept. PATIENT DETAILS: A 65-year-old woman diagnosed as having psoriatic arthritis had received treatment with etanercept. Chest X-ray studies were normal and the tuberculin skin test was negative. Two months after(More)
OBJECTIVE To review adverse cutaneous drug reactions induced by tumor necrosis factor alpha (TNF-alpha) antagonist therapy. METHODS A literature search was performed using PubMed (1996-March 2009), EMBASE, and selected MEDLINE Ovid bibliography searches. All language clinical trial data, case reports, letters, and review articles identified from the data(More)
OBJECTIVE To report the successful desensitization of a patient with a hypersensitivity reaction to oxaliplatin. CASE SUMMARY A 57-year-old woman with metastatic colon cancer was receiving oxaliplatin, fluorouracil and leucovorin every 2 weeks and showed a partial response to therapy. During the fourth cycle, an anaphylactic reaction with palpitations and(More)
OBJECTIVE To report a case of severe stomatitis probably induced by peginterferon alpha-2a. METHODS AND RESULTS A 42-year-old man with chronic hepatitis C genotype 1b commenced treatment with peginterferon alpha-2a 180 microg subcutaneously weekly and ribavirin 1000 mg/d orally. Twenty-eight days after commencing treatment, the patient experienced(More)
OBJECTIVE To report a case of possible delayed-onset osteonecrosis of the jaw after treatment with zoledronic acid. CASE SUMMARY A 53-year-old white man with no history of allergic drug reactions had been diagnosed as having bronchial epidermoid carcinoma. He received therapy with docetaxel and zoledronate. Because of metastatic progression of the(More)
OBJECTIVE To report a case of macular exanthema associated with linezolid therapy. CASE SUMMARY A 54-year-old white man diagnosed as having laryngeal epidermoid carcinoma attended our emergency department because of fatigue, fever, neck pain and a fistulized fixed mass in the right side of the neck with purulent exudation. Treatment with(More)
WHAT IS KNOWN AND OBJECTIVES The safety of continued ustekinumab (UST) therapy during pregnancy remains unclear in patients with Crohn's disease (CD). There are no meta-analysis reports of exposure to UST during pregnancy. The objective was to describe a case of a pregnant patient with CD who was successfully treated with UST maintenance therapy throughout(More)
A 38-year-old Caucasian woman with uncontrolled human immunodeficiency virus (HIV) infection was treated with highly active antiretroviral therapy (HAART) consisting of zidovudine, lamivudine, and nevirapine. Because her therapeutic response was inadequate, the HAART regimen was changed to abacavir, lamivudine, and lopinavir-ritonavir. Three months after(More)
A 39-year-old white man developed a severe left toe foot ischaemia and toe skin necrosis following his 12 courses of interleukin (IL)-2 (4.5 MIU twice a day, subcutaneously) for five days every two months. He had no known general risk factors for thrombosis other than HIV infection. An arterial Doppler ultrasound examination of the leg confirmed the(More)